Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 76, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Oct 8, 2006, 10:03 PM MST for Coconino County, Arizona. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2006, 10:03 PM MST (05:03 UTC)
- Expired
- Oct 8, 2006, 10:00 PM MST
- In force
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 64 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 5.1 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1816 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KFGZ 090507 RRA FFWFGZ AZC005-090600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1003 PM MST SUN OCT 8 2006 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA * UNTIL 1100 PM MST * AT 956 PM MST...TRAINED WEATHER SPOTTERS REPORTED 0.4 INCHES HAS FALLEN OVER THE BURN AREA IN 15 MINUTES FROM A THUNDERSTORM OVER THE WARNED AREA. THIS IS ENOUGH RAINFALL TO TRIGGER FLASH FLOODING AND LIFE THREATENING DEBRIS FLOWS COMING DOWN OFF THE BRINS BURN AREA. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER THIS AREA NORTH OF SEDONA. * LOCATIONS IN THE WARNING INCLUDE HIGHWAY 89 THROUGH OAK CREEK CANYON BETWEEN SLIDE ROCK STATE PARK AND MIDGELY BRIDGE. THE HEAVY RAINS WILL LIKELY TRIGGER LIFE-THREATENING ROCKSLIDES... MUDSLIDES...AND DEBRIS FLOWS NEAR THE BRINS FIRE BURN AREA IN OAK CREEK CANYON...AS WELL AS FLOODING OF CREEKS...ROADS...AND NORMALLY DRY WASHES. DO NO ATTEMPT TO DRIVE THROUGH THIS AREA UNTIL THE THREAT HAS DIMINISHED. LAT...LON 3490 11178 3489 11173 3494 11172 3495 11179 $$ TC
2 follow-up statements
000 WGUS75 KFGZ 090540 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1033 PM MST SUN OCT 8 2006 AZC005-090600- COCONINO AZ- 1035 PM MST SUN OCT 8 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM MST FOR SOUTH CENTRAL COCONINO COUNTY THE BRINS BURN AREA... AT 1035 PM MST...TRAINED WEATHER SPOTTERS REPORTED THAT THE THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA HAVE MOVED OUT OF THE AREA. THE RAINFALL IS MUCH LIGHTER. MORE MODERATE RAINFALL IS INDICATED BY RADAR MOVING NORTHWARD TOWARD THE BRINS BURN AREA AND WILL MOVE OVER THE AREA BY AROUND 1045 PM MST. FOR THIS REASON THE FLASH FLOOD WARNING WILL REMAIN IN EFFECT UNTIL 1100 PM MST FOR THE AREA ALONG HIGHWAY 89 THROUGH OAK CREEK CANYON BETWEEN SLIDE ROCK STATE PARK AND MIDGELY BRIDGE. THE HEAVY RAINS WILL LIKELY TRIGGER LIFE-THREATENING ROCKSLIDES... MUDSLIDES...AND DEBRIS FLOWS NEAR THE BRINS FIRE BURN AREA IN OAK CREEK CANYON...AS WELL AS FLOODING OF CREEKS...ROADS...AND NORMALLY DRY WASHES. DO NO ATTEMPT TO DRIVE THROUGH THIS AREA UNTIL THE THREAT HAS DIMINISHED. LAT...LON 3490 11178 3489 11173 3494 11172 3495 11179 $$ TC
000 WGUS75 KFGZ 090556 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1058 PM MST SUN OCT 8 2006 AZC005-090603- COCONINO AZ- 1058 PM MST SUN OCT 8 2006 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1100 PM MST FOR SOUTH CENTRAL COCONINO COUNTY FOR THE BRINS BURN AREA... THUNDERSTORMS THAT PRODUCED THE HEAVY RAIN OVER THE BRINS BURN AREA HAVE MOVED OUT OF THE AREA AND ARE NO LONGER POSING A THREAT FOR HEAVY RAIN. FOR THIS REASON THE FLASH FLOOD WARNING FOR THE BRINS BURN AREA NORTH OF SEDONA ALONG HIGHWAY 89 WILL BE ALLOW TO EXPIRE AT 1100 PM MST. LAT...LON 3490 11178 3489 11173 3494 11172 3495 11179 $$ TC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Oct 8, 9:20 PM MST, 43 minutes earlier.
Area forecast discussion, Oct 8, 9:20 PM MST, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 920 PM MST SUN OCT 08 2006 .SYNOPSIS...A STORM SYSTEM MOVING INTO ARIZONA WILL BRING AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS INTO EARLY TUESDAY. HIGH PRESSURE IS EXPECTED TO RESULT IN SEASONABLY MILD AND DRY WEATHER ACROSS THE NORTHLAND FOR WEDNESDAY AND THURSDAY. ANOTHER PACIFIC STORM SYSTEM WILL MOVE TOWARD THE AREA BY THE END OF THE WEEK WITH COOLER TEMPERATURES AND A CHANCE OF SHOWERS RETURNING. && .DISCUSSION...INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVERNIGHT TONIGHT. A STORM SYSTEM TO OUR SOUTHWEST OVER SOUTHERN CALIFORNIA WILL PULL DEEPER MOISTURE UP ONTO THE RIM TONIGHT. CURRENT RADAR SHOWS A BAND OF STRATIFORM PRECIP OVER THE MOGOLLON RIM AND PORTIONS OF YAVAPAI COUNTY THIS EVENING...THIS BAND WAS A PART OF A LINE OF THUNDERSTORMS THAT WAS OVER THE VALLEY EARLIER THIS EVENING. OBSERVING SITES IN THE AREA ARE INDICATING ANY WHERE FROM A FEW HUNDREDTHS TO A COUPLE TENTH OF AN INCH OF RAIN HAS FALLEN SO FAR THIS EVENING. ANOTHER BAND OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED OVER THE VALLEY...AND WILL ROTATE NORTHWARD UP ONTO THE RIM AND PORTIONS OF YAVAPAI COUNTY OVERNIGHT. SYNOPTIC LIFT ASSOCIATED WITH THE SOUTHERN CALIFORNIA LOW AND THE EXIT REGION OF THE JET WILL PROPAGATE NORTHWARD INTO EAST CENTRAL AND NORTHEAST ARIZONA ON MONDAY...HELPING THE PRECIP TO BECOME MORE WIDESPREAD. WE WILL HAVE TO BE ON THE ALERT FOR SOME LOCALIZED AREAS RECEIVING REPEATED MODERATE TO HEAVY RAINFALL OVER AREAS SOAKED FROM THE PREVIOUS STORM A FEW DAYS AGO. CURRENT ZONE AND GRIDDED FORECASTS REPRESENT WELL CURRENT CONDITIONS THIS EVENING...AND EXPECTED WX CONDITIONS OVERNIGHT. NO UPDATES TO THESE FORECASTS ARE PLANNED FOR THIS EVENING. && .AVIATION...FOR THE 06Z PACKAGE...EAST OF A KPRC-KPGA LINE...EXPECT MOSTLY CLOUDY SKIES WITH SCATTERED RAIN SHOWERS AND THUNDERSTORMS. WEST OF THE KPRC-KPGA LINE...EXPECT WDLY SCT SHOWERS AND STORMS. ANY CEILINGS OVER THE NEXT 24 HOURS WILL GENERALLY RANGE FROM 4-7 KFT AGL EXCEPT IN THE VICINITY OF SHOWERS AND STORMS WHERE CEILINGS WILL DIP AS LOW AS 2-3 KFT AGL. EARLY MONDAY MORNING...EXPECT THE AREAL COVERAGE OF SHOWERS AND STORMS TO INCREASE. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && TC/RB
Hazardous weather outlook, Oct 8, 3:20 PM MST, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 320 PM MST SUN OCT 8 2006 AZZ004>018-037>040-090700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 320 PM MST SUN OCT 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A STORM SYSTEM APPROACHING ARIZONA WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. THE MOST WIDESPREAD THUNDERSTORMS WILL BE LOCATED EAST OF A LINE FROM PAGE TO FLAGSTAFF TO BLACK CANYON CITY. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE STORM SYSTEM WILL MOVE ACROSS THE AREA ON MONDAY WITH NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED. TOTAL RAINFALL AMOUNTS FROM SUNDAY AND MONDAY OVER EASTERN ARIZONA MAY EXCEED ONE INCH IN SOME LOCATIONS. THE GROUND IS ALREADY SATURATED IN THIS AREA AND ADDITIONAL RAINFALL MAY LEAD TO SOME LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JJ
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 12:25 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 35 min |
| Oct 9, 12:51 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 24 min |
| Oct 9, 1:12 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 33 min |
| Oct 9, 4:09 PM MST | Flash Flood Warning | FGZ | Coconino |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.